MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number ME1001
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
The customer reported that the tubing came apart and leaked.
 
Additional Manufacturer Narrative
Additional info: patient information.
 
Event or Problem Description
It was reported the tubing separated and leaked while attached to a picc line, which resulted in the patient losing 80ml of blood.The product was attached to the picc line on (b)(6) 2019 at 2100, and the event was discovered on (b)(6) 2019 between 0200 and 0400.It unknown what was infusing.There was no patient harm.
 
Additional Manufacturer Narrative
Continued from d.11:one red cap attached to one of the set¿s female luer.The customer's report that the tubing separated at a connection below the pump was confirmed.Visual inspection confirmed that the tubing was completely separated from the bifurcated parallel connector.Closer inspection of the separation under a lab microscope observed that the tubing had insufficient solvent applied at the engagement during manufacturing process.Dry blood was observed in the separated distal tubing below the parallel connector.There were no other anomalies observed with the set during initial inspection.A dimensional analysis was performed on the tubing.Small portion of the tubing was cut into three sections and measured for analysis.The outer diameter of the tubing measured at 0.088 inches, 0.090 inches, and 0.089 inches and was observed to be within specifications of "0.090 +/-0.003" inches.The root cause of the separation is a manufacturing issue due to insufficient solvent being applied at the engagement of the tubing to the parallel connector outlet port.
 
Event or Problem Description
It was reported the tubing separated and leaked while attached to a picc line, which resulted in the patient losing 80ml of blood.The product was attached to the picc line on (b)(6) 2019 at 2100, and the event was discovered on april 09, 2019 between 0200 and 0400.It unknown what was infusing.There was no patient harm.
 
Event or Problem Description
It was reported the tubing separated and leaked while attached to a picc line, which resulted in the patient losing 80ml of blood.The product was attached to the picc line on (b)(6) 2019 at 2100, and the event was discovered on (b)(6) 2019 between 0200 and 0400.It unknown what was infusing.There was no patient harm.Received copy of medwatch from fda: patient's drip line was changed out overnight using a bi-fuse.Around 0345, there was blood found all over the patient.Upon further investigation, the bi-fuse had come apart, causing the tubing to disconnect and blood to backup out of the open tubing onto the bed.The patient lost 80cc of blood.Labs were drawn to determine hct levels.
 
Additional Manufacturer Narrative
Additional info: e1, e.4;g.3.

Brand Name
EXTENSION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8610536
Report Number9616066-2019-01362
Device Sequence Number2065382
Product Code FPA
UDI-Device Identifier10885403235948
UDI-Public10885403235948
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberME1001
Device Catalogue NumberME1001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date06/11/2019
08/02/2019
03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015,PICC LINE, TD (B)(6) 2019
Patient Age8 YR
Patient Weight20